Maryland, 2001Lightning Strike in Maryland, April 9, 2001
April 9, 2001 · NWS AKQ · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 9, 9:20 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 9, 9:20 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1020 PM EDT MON APR 9 2001
ALTHOUGH ACTIVITY HAS DMNSHD IN INTENSITY PAST HR...LINE OF
SHWRS/TSTRMS STILL HOLDING TOGETHER WHILE RPDLY MOVG S.
THUS HAVE UPDATED TO ADD CHC POPS ACROSS NRN HALF OF AKQ FA
THINKING ACTIVITY WILL CONT TO DMNSH AS IT MOVS S. RADAR
SHOWNG DECENT GUST FRNT OUT AHEAD OF LINE...WITH GUSTS BTWN
30-40 MPH ACROSS LWR MD ERN SHORE PAST 30 MIAN...AND NOW APPRCHG
VA NRN NECK.
FCSTID = 44
.AKQ...
MD...NONE.
NC...NONE.
VA...NONE.
In the hours before
Special weather statement, Apr 9, 9:47 PM EST, 1 hour 37 minutes before
VAZ048-049-060>064-068>078-082>085-100245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1047 PM EDT MON APR 9 2001
...GUSTY WINDS POSSIBLE THROUGH MIDNIGHT...
AT 1050 PM...WEATHER SERVICE RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS ACROSS NORTH CENTRAL VIRGINIA...MOVING SOUTH AT 30 TO
40 MPH. THIS LINE OF STORMS WILL MOVE SOUTH INTO THE RICHMOND
METRO AREA AROUND MIDNIGHT. WIND GUSTS BETWEEN 30 AND 40 MPH WERE
REPORTED OUT AHEAD OF THE RAIN. EXPECT BRIEF HEAVY DOWNPOURS AND
OCCASIONAL LIGHTNING BEHIND THE GUSTY WINDS.
44
Lightning, Wicomico
- When
- April 9, 11:24 PM EST
- Where
- Wicomico County, Salisbury
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.369, -75.631 (the zone’s center; the record gives no point)
Lightning strike caused a fire to a chicken house.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, April 9, 20011 death · $70 million · 3 in hail · 50 events
- Tornado and Hail in Ohio, April 9, 20011 injured · $1.3 million · F2 · 36 events
- Tornadoes and Flash Flooding in Missouri, April 9 to 10, 2001$2.1 million · F1 · 39 events
- Damaging Wind in California, April 9, 20011 death · 1 event
- Hail and Damaging Winds in Indiana, April 9 to 10, 2001$200,000 · 4.5 in hail · 49 events
- Heavy Snow in Montana, April 9, 2001$1.2 million · 1 event
- Flash Flood and Flood in Pennsylvania, April 9, 2001$150,000 · 0.75 in hail · 4 events
- Hail in Michigan, April 9, 2001$140,000 · 1 in hail · 4 events
- Tornado and Hail in Illinois, April 9 to 10, 2001$100,000 · F0 · 10 events
- Damaging Wind in Pennsylvania, April 9, 2001$150,000 · 1 event
- Tornadoes and Hail in Pennsylvania, April 9, 2001$65,000 · F0 · 11 events
- Heavy Rain in New York, April 9 to 10, 2001$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242653.